advertisement
Question
Posted by: Clint | 2010-02-19

is it just panic

hi Doctor. maybe you can help me. i''ve been suffering with panic attacks (or at least i think its panic attacks) for a couple of years. i''ve gone to cardiologists and doctors and they say that nothing is wrong with my heart, however i started realising awhile ago that i was having issues with my stomach just below my ribs on the left side of my body close to the solar plexis. i went to a gastroentorologist where they did the scope through the mouth and said i have a hiatus hernia. my question is what are the symptoms of a hiatus hernia because to me it seems that when my stomach acts up i get panic attacks. symptoms include, stich in my stomach, tightness of the muscles of the left shoulder and surrounding area especially the left pectoral muscle, reflux, pains in chest and arm, light head and fear or feeling of heart attack and death. hardly any effects on the right hand side. the first panic attack i ever suffered was a night after taking ecstacy (stupid i know), do you think that the ecstacy has affected the production of serotonin and or dopamine resulting in the panic attacks i have. if so what are my options.
Kind regards,
Clint

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Clinton

Your options will be to refrain from ecstacy, as well as all stimulants from coffee (containing caffeine) to fizzy drinks and certain medication. Secondly, you should relax. The pain and discomfort associated with a hiatus hernia can easily be mistaken for a heart attack. Therefore, I suggest that you have the hiatus hernia repaired.

Refer to the following link for detailed information regarding a hiatus hernia: http://en.wikipedia.org/wiki/Hiatus_hernia

Ask your doctor to prescribe Ativan SL 1mg if you do experience a panic attack. This is only a temporary measure until your reflux has subsided.

Regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Clint | 2010-02-22

Hi Doctor. thank you for the reply. i have refrained from taking ecstacy since the first time nine years ago, i also avoid caffiene altogether. i''ve thought about having the hernia sorted out but heard its a very hectic operation leaving bad scars and a long recovery, is this true or are there new deveolpments in this surgery?
Thanking you

Reply to Clint

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement